MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WA64320C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the jaws, bipolar, 5 x 330 mm, preparation forceps, had damaged insulation.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The inspection results are evaluated as plausible.According to the event description, the customer reported a damaged insulation.The service department confirms this issue and identifies the following: slightly bent control rod damaged teflon coating based on the results of the investigation, it is likely that the following led to the malfunction: damaged insulation: the cause is very likely incorrect reprocessing, in combination with wear and tear.A device history review revealed no issues that could have caused or contributed to the reported issue.Olympus will continue to monitor the field performance of this device.

Brand Name
JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18243819
Report Number9610773-2023-03446
Device Sequence Number7108303
Product Code GEI
UDI-Device Identifier04042761062442
UDI-Public04042761062442
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64320C
Device Lot Number199W-0053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown